World Rural Health Conference
Home Print this page Email this page Small font size Default font size Increase font size
Users Online: 490
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2019  |  Volume : 8  |  Issue : 8  |  Page : 2741-2743

Dying to be Ill: Munchausen meets warfarin overdose


Department of Internal Medicine, Saint Vincent Hospital, Worcester, Massachusetts, USA

Correspondence Address:
Dr. Padmastuti Akella
Department of Internal Medicine, Saint Vincent Hospital, 123 Summer Street, Worcester - 01608, MA
USA
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jfmpc.jfmpc_453_19

Rights and Permissions

Patients with severe coagulopathy related to vitamin K deficient proteins can be associated with surreptitious ingestion of vitamin K antagonists. Our patient presented acutely with extensive ecchymosis, gingival bleeding and hematuria. Her initial PT and PTT were prolonged and INR was >12.0. She denies contact with potent rodenticides or warfarin use. She is a healthcare professional. Within a week, she was readmitted with similar complaints and her warfarin levels were markedly high which raised the possibility of Munchausen syndrome. Warfarin overdose can lead to harmful consequences. Therefore, immediate diagnosis and prompt treatment is critically important to minimize morbidity and mortality.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed74    
    Printed0    
    Emailed0    
    PDF Downloaded16    
    Comments [Add]    

Recommend this journal